i have a type of seizure at sleep onset sometimes it might be twitch or jerk of some body part or a zap like shock right in my head and they absolutely prevent me from sleep. for the last number of years i have taken one or two .5 clonazepams and they worked and i slept well , but they have lost their effectiveness and i am desparate and some times these spasms will go on all night as soon as i attempt to enter the normal sleep cycle. are there any newer anti seizure type drugs for this disorder . i cant seem to tolerate more than two or even three clonazepams because of side effects. DESPARATE.
First of all, have you confirmed with a Neurologist, that they are seizures ? Do you have an EEG report ? It would be helpful if you could share it here. Are you conscious when you get the "zap" ? Or do you get some dream alongwith it ?
i never had an eeg done and i am probably semi conscious and i beleive there is some dream along with it .i have never seen a neurologist , my regular dr. told me they are probably seizure related.i first got them after taking antidepressant medication maprotyline and doxepin
and ever after any antidepressant even the newer types paxil and effexor made them even worse.
I am not sure if the medicine you mentioned will work. But I would suggest you ask for an EEG.
At this point, you should also be knowing that there is something called as Hypnogogic hallucinations. These occur at the point of falling asleep. And many times you wake up because of these hallucinations. This is a normal phenomenon.
the only thing is i dont gret back to sleep once iget these symtoms it snaps me right out of entering anormal sleep cycle then it sleeping pills there after. if itake clonazepam about two hours prior to sleep and they work iam ok.but i cant seem to tolerate more than two .5 mg ortwo and ahalf'
i also have a urinary problem with difficulty urinating i am currently taking an alpha blocker drug called alfuzosin and idont have an enlarged prostate what woul it be. about ayear ago i was diagnosed with prostate cancer and have under gone radiation treatment and from all apperances it seem toi have been successful as my psa has gone down from 8 to 1.3 but i still have to take the medication and .and i see my dr every six months to check my psa.
i have sleep onset myoclonus that prevents me from sleeping for the past ten yrs ive been taken clonazepam i am now up to one and a half .5 mgms tablets and they are no longer effective and icant seem to tolerate going higher my dr told me to take 250mgms of depakene but he didnt say anything about stopping the clonazepam and switching to thje other drug or anthing' help .
I have started getting these night time spasms. I have been on venlafaxine for anxiety for a week but my doctor says the med is not causing the spasms, they are myoclonic jerks. I must admit I have had the spasms before but very isolated incidents. Now I get them right through the night when I am trying to fall asleep, sometimes just an arm or a leg twitches but the worst ones are when my whole body spasms like an electric shock. This never happens during the day even when I lie down to nap. Naturally my sleep is being ruined and I am exhausted. Hope it settles down. George.
hello i get a lots of muscle spasms also for now 6 yrs. and in the last two yrs i have tryed just bout everything i dont know what u think of medical marijauina but i found by using this way has made my sleeping habit alot easier to sleep nigght and easier to move during the day times hours also
they make THC pills u take before bed they have worked wonders.
or u should try the Butter to put into ur food.
take care gods blessings too u.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.